ediblesdiabetic
Two problem ones, and I’m taking one now…

Ever since I started caring a lot about my glucose levels, I’ve also cared about taking medications that might mess things up. Even though there’s a warning on many cold medicines, etc. I haven’t noticed much impact from using them. However, I can confidently say I know of 2 medicines that messed up my levels and I have tried hard to never use them since.

1) Prednisone- I had an eye injury in 2003 that caused a lot of swelling in my retina. I had to take prednisone to help control the inflammation and swelling. It made my blood sugars unmanageable for the entire time I took it. I basically couldn’t take enough insulin. They didn’t go dangerously high, but they could hardly be brought below 180 the whole time. I couldn’t wait to get off of it.

2) Levaquin- When I had to take it for a serious sinus infection I noticed that I had to take a lot more insulin. When I looked it up online, I found confirmation that it was on the list of medications that can effect insulin and blood glucose. I have avoided it successfully most times. When the doctor would prescribe it I’d ask for something else and it usually worked out. This time, I had already tried the something else so I pretty much had to go with it. My doctor said I should keep an eye on my glucose levels… Yeah, that’s why I don’t want it in me. So, I’m on day 6 with it… Yes, my control has been iffy. And, yes, the drug comes with a formidable list of possible side-effects. For the first couple days I felt like I had the flu. I take it with dinner, and my blood sugars shoot up to 200 even with no carbohydrates consumed.

I will take it 4 more times, and then, maybe, I’ll leave my string of headaches and this subtle poison behind me. My big plans for the winter break: hang out with the family, and get healthy!

  1. ediblesdiabetic posted this